Starting Accutane in a Less Than a Month! - Covington, GA

I plan to keep you all updated on my Journey with...

I plan to keep you all updated on my Journey with Accutane. I went to the Dermatologist yesterday morning and told my doctor about how my acne hadn't gotten any better with the products I had previously been prescribed. She described my acne as mild to moderate but thinks that Accutane will help me tremendously. She told me about all of the side effects and asked if I was interested. I read and signed the papers and then took a pregnancy test and got my blood drawn. I go back on the 21st of next month for the same procedure and to get the pills. I plan on doing an update every month. Good luck to everyone who is already on this brave long journey!

Just what I'm looking like now!

Here are pictures of me now..one month before I start Accutane.

Starting Accutane this Thursday!

I just got back from my check up before I start Accutane. I had to give them blood and take a pregnancy test of course. My doctor told me what to expect and wished me the best of luck. I'm starting Thursday at 1 pill a day. After about 2 weeks on, I will give you guys another update. Wish me luck! :-)

Tiny Update

I ended up having to wait 4 days until I could actually get my pills! I was so mad lol. The CVS that I went to didn't accept electronic prescriptions so I had to get a paper one from my nurse. That was on Thursday, I waited until the next morning to call in and tell them to fax one over. They did that yesterday and I went to pick them up and they were only $10 to my surprise! :-) I'm starting at 40mg 1 pill a day. I took my first one yesterday. While I was at CVS I went ahead and bought some products that a fellow blogger recommended. (Cetaphil gentle face wash, lotion, antibacterial soap, and face moisturizer with 50 SPF, all by Cetaphil. I also got some Aquaphor healing therapy for my lips/nose and whatever else is extremely dry, oh and eyedrops!) All of that was around $50. I have to go back to the derma on the 11th since I'm going back to college shortly after that. If I experience anything between now and then I will update, if not I will update after my appointment! Adios ;-)

It's only the second day!

Ok so it's the second day and my ears are peeling I guess. Is that normal or? What? I'm probably overreacting lol but yeah.

Quick question for you experienced users!

So I have a sore throat. Is that normal? I read something saying it's because Accutane dries everything out and I need to drink more water but I don't know how accurate that is. Have any of you guys experienced this before?
Dr. Michelle Juneau

Love my doctor. She's super sweet.

Was this review helpful?

Comments (16)

Sort by

Hi its been awhile since I last updated my journey on accutane. I had a few bumps but nothing major my lips are extremely dry till the point they are cracking. I used Aquaphor and carmex and it's no longer working anyone have any suggestions on what I can use on my lips? Thanks
  • Reply
Hey there! Someone told me about a Chapstick called yu-be therapy stick for dry lips. Maybe you could try that. I'm sure they have it at ulta or try amazon. I hope they get better.
  • Reply
Hi there :) My acne condition is similar to your, I don't have severe acne but tons of blackheads and clogged pores on my forehead and cheeks. I started taking accutane 2 weeks ago, and I haven't seen any improvement, but the bright side is my skin isn't getting worse. I was prescribed acnotin 10mg (another name for accutane). I also do Laser treatment once a week to extract ready-to-be-poked blackheads. I was told that my acne will be gone in a month (actually I doubt that). But still, I'm hoping for the best, and I hope you will see good result soon :) Keep me updated :) Thanks for sharing your experience!!
  • Reply
Thanks so much for sharing! It's nice to see someone with the same mild acne as me trying accutane! I really hope your face clears soon! Please please keep me updated. I wish you the best of luck! :)
  • Reply
You definitely shouldn't be doing laser treatment while on acctuane, this could definitely worsen the situation you are in.
  • Reply
@AcnelsDegrading: Thanks for your warning, I'm aware of that. Actually the laser treatment is provided by my dermatologist, some of my friends followed his treatment and got clear faces in less than 3 months, so I decided to do it too. The laser doesn't hurt that bad or worsen my skin so far until now, so I think it's ok for me. Anw, thank you for your concerning ^^
  • Reply
I was prescribed accutane by the same dermatologist and decided to follow the whole process. Hoping for the best *crossed fingers*
  • Reply
you should do a lot of research about the drug before starting. in my opinion your acne is not severe. everyone reacts differently to the drugs and you may regret it. This is my 2nd month on it and the breakout of the first month was the worst i had ever had in my whole life. if i had known it would get this bad, i would have thought twice. but since i have started, i am determined to complete my dosage. good luck to you.
  • Reply
I agree. It is not severe at all. But my doctor thinks it's the best for me. So I am continuing. I have done tons of research. Nothing else has worked for me so I am trying this. Good luck!
  • Reply
I started Accutane about two weeks ago.My dermatologist prescribed me an 10% fading cream as well and I'm starting to see results. My best advice to anyone that is taking Accutane is to use a lot of lip onimentment bc ur lips will be very dry. I'm using Carmex it's working well i put some one at night aswwell.
  • Reply
Good luck on your journey and thanks for the tips!
  • Reply
what type of fading cream are you using
  • Reply
what fade cream are you using
  • Reply
It's a special made cream the dermatologist have to order it's $40. A pharmacy in Florida makes it. It works very well.
  • Reply
Hope all goes well for you, Unfortunately for me I am ending my 4th month in about a week and I still haven't seen much results, But I am very unlucky and it isn't common for that to happen, Hope you enjoy your clear skin once your done with the course !
  • Reply
Oh no! I am so sorry to hear that. Have you talked to your derma about maybe putting you on a higher dosage? Keep me updated!
  • Reply